Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 362, NWS Des Moines, IA

June 27, 2008Clarke County, Decatur County, Ringgold County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 27, 2008, 7:15 PM CDT for Clarke County, Decatur County, Ringgold County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 7:15 PM CDT (00:15 UTC)
Expired
Jun 27, 2008, 8:00 PM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:25 PM CDTHAIL 0.752 Wsw Lamoni Airport, IASMALL AMOUNT OF PENNY HAIL. WINDS UP TO 40 MPH ALSO REPORTED.
Jun 27, 7:30 PM CDTHAIL 0.75Leon, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 5:46 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 280014
SVRDMX
IAC039-053-159-280100-
/O.NEW.KDMX.SV.W.0362.080628T0015Z-080628T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  EASTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 800 PM CDT.

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GRAND RIVER TO 8 MILES
  SOUTHEAST OF REDDING...OR ALONG A LINE EXTENDING FROM 50 MILES
  SOUTH OF DES MOINES TO 79 MILES SOUTHWEST OF DES MOINES...AND
  MOVING SOUTHEAST AT 36 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KELLERTON AND GRAND RIVER BY 720 PM CDT...
  VAN WERT AND WELDON BY 730 PM CDT...
  LAMONI AIRPORT...LAMONI AND DECATUR CITY BY 735 PM CDT...
  LEON AND DAVIS CITY BY 740 PM CDT...
  GARDEN GROVE BY 745 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 25.

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4058 9442 4090 9414 4090 9402 4093 9402
      4089 9356 4057 9361 4057 9410
TIME...MOT...LOC 0015Z 293DEG 31KT 4089 9395 4054 9423

$$

ALBRECHT
2 follow-up statements
000 
WWUS53 KDMX 280031
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
732 PM CDT FRI JUN 27 2008

IAC039-159-280042-
/O.CAN.KDMX.SV.W.0362.000000T0000Z-080628T0100Z/
RINGGOLD IA-CLARKE IA-
732 PM CDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARKE AND
EASTERN RINGGOLD COUNTIES IS CANCELLED...

AT 730 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR IOWA.

LAT...LON 4058 9402 4061 9402 4090 9387 4089 9356
      4057 9361
TIME...MOT...LOC 0032Z 293DEG 31KT 4083 9373 4066 9372
          4055 9377

$$

IAC053-280100-
/O.CON.KDMX.SV.W.0362.000000T0000Z-080628T0100Z/
DECATUR IA-
732 PM CDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DECATUR COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VAN WERT TO DAVIS CITY TO
PLEASANTON...OR ALONG A LINE EXTENDING FROM 51 MILES SOUTH OF DES
MOINES TO 63 MILES SOUTH OF DES MOINES TO 67 MILES WEST OF
LANCASTER...MOVING SOUTHEAST AT 36 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GARDEN GROVE AND LE ROY BY 740 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 2 AND 25.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4058 9402 4061 9402 4090 9387 4089 9356
      4057 9361
TIME...MOT...LOC 0032Z 293DEG 31KT 4083 9373 4066 9372
          4055 9377

$$

ALBRECHT
000 
WWUS53 KDMX 280050
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT FRI JUN 27 2008

IAC053-280100-
/O.EXP.KDMX.SV.W.0362.000000T0000Z-080628T0100Z/
DECATUR IA-
750 PM CDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY WILL EXPIRE AT
800 PM CDT...

AT 747 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4058 9402 4061 9402 4090 9387 4089 9356
      4057 9361
TIME...MOT...LOC 0050Z 293DEG 31KT 4077 9354 4060 9353
          4049 9358

$$

ALBRECHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:37 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 27, 3:37 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
337 PM CDT FRI JUN 27 2008

.SHORT TERM...TONIGHT

ANOTHER INTERESTING FORECAST SCENARIO.  WE HAD AN MCV MOVE ACROSS
SRN IA WHICH PRODUCED CLEARING SKIES IN ITS WAKE.  THIS IS NOW
ALLOWING THE ATMOSPHERE TO DESTABILIZE AND WITH MID 60 DEWPOINTS AND
CAPES OF 2000-3000...THUNDERSTORMS WILL BE DEVELOPING OVER THE NEXT
HOUR OR SO.  TO OUR WEST...AN UPPER LEVEL TROUGH IS PUSHING THROUGH
THE DAKOTAS AND INTO NW IA.  A COUPLE OF VORT CENTERS ARE RIDING
THROUGH THE FLOW AND ENHANCING THE UPPER LEVEL SUPPORT.  MEANWHILE
AT THE SURFACE...LOW PRESSURE OVER MN HAS AN ATTENDANT COLD FRONT
OVER OVER SE SDKTA INTO NCEN NEB.  THIS FEATURE SHOULD BE THE MAIN
SHOW AS THUNDERSTORMS ERUPT AHEAD OF THIS FEATURE IN SOME VERY
MOISTURE RICH AND UNSTABLE AIR.  ONCE THE STORMS GET GOING THEY
SHOULD BE PROGRESSIVE AND PUSH SOUTHEAST ACROSS CENTRAL IOWA THIS
EVENING.  THE ONE CAVEAT TO THIS SCENARIO IS THE GFS SOLUTION...
WHICH DEVELOPS AN MCS ALONG THE IA/MO BORDER AND TRUCKS THAT EAST
OVERNIGHT.  THE QPF THAT THE GFS PUTS OUT IS IN EXCESS OF 3
INCHES...WHICH WOULD NOT BE FAVORABLE.  IT IS HOWEVER THE OUTLIER SO
WHILE IT DESERVES MENTION GIVEN OUR PAST HEAVY RAINFALL...IT IS THE
LEAST FAVORED GIVEN THE CURRENT POSITION OF DEVELOPMENT.

.LONG TERM...SATURDAY THROUGH FRIDAY
LARGE UPPER LEVEL CLOSED LOW OVER SOUTHERN MANITOBA WILL DIVE
SOUTHEAST IN TO SOUTHERN MINNESOTA BY SATURDAY MORNING THEN CLIP
ACROSS NORTHEAST IOWA THROUGH THE DAY. THE 500 MB -20C COLD CORE
WILL MOVE OVER THE NORTHERN PORTION OF THE FORECAST AREA BETWEEN
15Z-21Z. IF ANY SURFACE HEATING AT ALL CAN OCCUR AHEAD OF THE UPPER
LEVEL SYSTEM AND ARRIVAL OF THE COLD CORE...WILL BECOME A CLASSIC
COLD CORE PULSE SEVERE CASE. ANY STORMS THAT DEVELOP IN THESE CASES
TEND TO BE PROFICIENT SMALL HAIL PRODUCERS WITH A FEW REACHING UP TO
SEVERE LIMITS. IN ADDITION WITH THE PULSE NATURE OF THE STORMS AND
UNIDIRECTIONAL FLOW...MICROBURSTS WITH GUSTS TO 60 MPH WILL BE
POSSIBLE. WITH THE UPPER LEVEL CIRCULATION PASSING OVERHEAD...CAN
NOT RULE OUT A FEW FUNNEL CLOUDS OVER THE NORTH DURING THE TIME
PERIOD SPECIFIED ABOVE. HIGHS ON SATURDAY WILL BE FAIRLY COOL WITH
HIGHS MAINLY IN THE 70S THOUGH CANNOT DISCOUNT POTENTIAL FOR
READINGS TO HOLD IN THE UPPER 60S NEAR THE MASON CITY AREA.

CYCLONIC FLOW WILL CONTINUE ON SUNDAY THOUGH BEST UPPER LEVEL ENERGY
ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL BE TO THE EAST...A FEW
SHOWERS WILL REMAIN POSSIBLE OVER THE EAST ESPECIALLY IN THE
AFTERNOON. THE STATE WILL REMAIN UNDER NORTHWEST FLOW THROUGH MID
NEXT WEEK. THE UPPER LEVEL LOW FROM THIS WEEKEND WILL LEAVE THE AREA
WASHED OUT SO TO SPEAK FOR MONDAY AND TUESDAY WITH ANY MOISTURE
SUPPRESSED WELL TO THE SOUTH. FOR WEDNESDAY AND BEYOND...HAVE
FOLLOWED THE MORE CONSISTENT AND PROGRESSIVE ECMWF WITH CHANCES FOR
THUNDERSTORMS WEDNESDAY AND THURSDAY WITH THE BOUNDARY THEN SETTLING
JUST TO THE SOUTH IN MISSOURI TO END THE WEEK. PLACEMENT OF WHERE
THE BOUNDARY STALLS WILL BE HIGHLY DEPENDANT ON THE STRENGTH OF THE
LOW PRESSURE SYSTEM MOVING THROUGH THE GULF OF ALASKA WHICH WILL IN
TURN BUILD A RIDGE THROUGH THE ROCKY MOUNTAIN WEST. THE STRONGER THE
RIDGE BECOMES TO THE WEST...THE FARTHER SOUTH THE SFC BOUNDARY WILL
LIKELY SETTLE THEN STALL.

&&

.AVIATION....27/18Z
UPPER LEVEL TROUGH AND A COLD FRONT EXTENDING FROM A LOW OVER MN
WILL BE THE MAIN PLAYERS IN THE FORECAST.  THUNDERSTORMS WILL
DEVELOP OVER SDKTA AND NEB AND ROLL ACROSS CENTRAL IOWA DURING THE
LATE AFTERNOON THROUGH MID EVENING HOURS.  MVFR/IFR COND WL LIFT TO
VFR COND THROUGH 22Z THEN THERE WILL BE LCL MVFR/IFR COND IN TSRA.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH HIGHWAY 3
SOUTH TO MISSOURI BORDER UNTIL 00Z.

&&

SHORT TERM/AVIATION...FAB
LONG TERM...DONAVON
Hazardous weather outlook, Jun 27, 4:25 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
425 PM CDT FRI JUN 27 2008

IAZ026>028-036>039-046>050-057>062-070>075-081>086-092>097-282130-
FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
425 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST TWO THIRDS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATER THIS
EVENING THROUGH THE OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS
ARE FORECAST TO DEVELOP AHEAD OF THE FRONT AND PUSH ACROSS THE
AREA LATER THIS AFTERNOON THROUGH MIDNIGHT. HEAVY RAINFALL IS
LIKELY WITH ANY STORM AND THE PRIMARY SEVERE THREATS WILL BE
LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED
OUT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS NORTHERN
PORTIONS OF THE AREA...MAINLY NORTH OF HIGHWAY 20 ON SATURDAY
AFTERNOON. THE MAIN THREAT WILL BE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AND POSSIBLY
SATURDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>025-033>035-044-045-282130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-
425 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST THIRD OF CENTRAL
IOWA.

.DAY ONE...TONIGHT

A COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATER THIS
EVENING THROUGH THE OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS
ARE FORECAST TO DEVELOP AHEAD OF THE FRONT AND PUSH ACROSS THE
AREA THROUGH EARLY EVENING. HEAVY RAINFALL IS LIKELY WITH ANY
STORM AND THE PRIMARY SEVERE THREATS WILL BE LARGE HAIL AND
DAMAGING WIND. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS NORTHERN
PORTIONS OF THE AREA NORTH OF HIGHWAY 20 ON SATURDAY AFTERNOON AND
INTO THE EVENING. THE MAIN THREAT WILL BE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEED THIS AFTERNOON AND EVENING AND
POSSIBLY SATURDAY AFTERNOON AND EVENING.

FAB

In the hours before

Local storm report, Jun 27, 6:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     SHELDAHL                41.86N 93.70W
06/27/2008  M67 MPH          STORY              IA   AMATEUR RADIO

            MEASURED GUST REPORTED BY AMATEUR RADIO

&&

MALBRECH
Local storm report, Jun 27, 6:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 W CARBON              41.05N 94.84W
06/27/2008                   ADAMS              IA   FIRE DEPT/RESCUE

            MACHINE SHED DESTROYED.

&&

STEACHOU
Local storm report, Jun 27, 6:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             5 SW CARLISLE           41.45N 93.56W
06/27/2008  M0.88 INCH       WARREN             IA   TRAINED SPOTTER

&&

FBOKSA
Local storm report, Jun 27, 6:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     SHELDAHL                41.86N 93.70W
06/27/2008  M67 MPH          STORY              IA   AMATEUR RADIO

&&

FBOKSA
Local storm report, Jun 27, 6:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     2 N CAMBRIDGE           41.93N 93.53W
06/27/2008                   STORY              IA   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS ALONG WITH 4 TO 6 INCH TREE LIMBS
            DOWN.

&&

MALBRECH
Local storm report, Jun 27, 7:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     3 N CAMBRIDGE           41.94N 93.53W
06/27/2008                   STORY              IA   TRAINED SPOTTER

            WINDS OF 60 MPH ARE BREAKING 6 INCH DIAMETER TREE LIMBS
            AND HEAVY RAIN IS LIMITING VISIBILITIES TO LESS THAN ONE
            FOURTH MILE

0656 PM     TSTM WND DMG     SLATER                  41.88N 93.68W
06/27/2008                   STORY              IA   TRAINED SPOTTER

            STRONG WINDS BREAKING TREE LIMBS 3 INCH IN DIATMETER AND
            THERE IS STREET FLOODING AT HIGHWAY 210 AND 510TH STREET
            INTERSECTION WITH THE CITY DRAINAGE SYSTEM BACKING UP
            WATER OVER THE ROAD

&&

FBOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:20 PM CDTSevere Thunderstorm WarningDMXTama40 min
Jun 27, 7:37 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama19 min
Jun 27, 7:38 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne37 min
Jun 27, 8:07 PM CDTTornado WarningDMXAppanoose, Wayne23 min
Jun 28, 3:30 AM CDTWind AdvisoryDMXAdair, Adams, Audubon, Boone, Butler, Calhoun and 27 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.